Alert archive / New York / Wind Advisories in 2015
Wind Advisory 1, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Jan 4, 2015, 3:36 AM EST for Franklin County, St. Lawrence County, New York. It took effect at Jan 4, 2015, 1:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2015, 3:36 AM EST (08:36 UTC)
- In effect from
- Jan 4, 2015, 1:00 PM EST
- Expired
- Jan 4, 2015, 9:04 PM EST
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 117 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 635 m²/s²
- 0-3 km storm-relative helicity
- 1228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WWUS71 KBTV 040836 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 336 AM EST SUN JAN 4 2015 NYZ026-027-087-042100- /O.NEW.KBTV.WI.Y.0001.150104T1800Z-150105T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 336 AM EST SUN JAN 4 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. * LOCATIONS...THE SAINT LAWRENCE VALLEY OF NEW YORK. * HAZARDS...GUSTY TO STRONG WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LIGHT NORTHEAST WINDS THIS MORNING WILL SHIFT TO THE SOUTHWEST AND INCREASE SHARPLY THIS AFTERNOON AHEAD OF A COLD FRONT PASSAGE. WINDS WILL REMAIN GUSTY OVERNIGHT AS WELL... THOUGH ABATE SLIGHTLY WITH GUSTS OF 25 TO 35 MPH EXPECTED INTO EARLY MONDAY MORNING. * IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF BRINGING DOWN SMALL TO MEDIUM SIZE TREE LIMBS AND MAY CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ LAHIFF
2 follow-up statements
808 WWUS71 KBTV 042021 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 321 PM EST SUN JAN 4 2015 NYZ026-027-087-050300- /O.CON.KBTV.WI.Y.0001.000000T0000Z-150105T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 321 PM EST SUN JAN 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 10 PM EST THIS EVENING. * LOCATIONS...THE SAINT LAWRENCE VALLEY OF NEW YORK. * HAZARDS...GUSTY TO STRONG WINDS. * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...WINDS WILL BECOME SOUTHWEST AND INCREASE SHARPLY LATE THIS AFTERNOON AHEAD OF A COLD FRONT. WINDS WILL REMAIN GUSTY OVERNIGHT AS WELL...THOUGH ABATE SLIGHTLY WITH GUSTS OF 25 TO 35 MPH EXPECTED INTO MONDAY. * IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF BRINGING DOWN SMALL TO MEDIUM SIZE TREE LIMBS AND MAY CAUSE ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
779 WWUS71 KBTV 050204 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 904 PM EST SUN JAN 4 2015 NYZ026-027-087-050315- /O.CAN.KBTV.WI.Y.0001.000000T0000Z-150105T0300Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 904 PM EST SUN JAN 4 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE SAINT LAWRENCE VALLEY OF NORTHERN NEW YORK. WIND GUSTS ARE NO LONGER EXPECTED TO REACH WIND ADVISORY CRITERIA...BUT LOOK FOR A CONTINUATION OF WESTERLY TO SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:20 AM EST, 16 minutes earlier.
Area forecast discussion, Jan 4, 3:20 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
320 AM EST SUN JAN 4 2015
.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL TRACK UP THE SAINT LAWRENCE
VALLEY TONIGHT INTO SUNDAY...BRINGING A WINTRY MIX OF PRECIPITATION
TO THE NORTH COUNTRY OVERNIGHT. SNOW CONTINUES THROUGH JUST AFTER
MIDNIGHT BEFORE WARMER AIR MOVING IN ALOFT CHANGES THE SNOW TO A
MIX OF SLEET AND FREEZING RAIN DURING THE PRE-DAWN HOURS.
TEMPERATURES WILL CLIMB INTO THE 40S ON SUNDAY WITH ANY MIXED
PRECIPITATION CHANGING TO RAIN AND DRIZZLE BY AFTERNOON. A COLD
FRONT WILL USHER IN AN UNSEASONABLY COLD AIRMASS FOR MOST OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 946 PM EST SATURDAY...WINTER STORM WARNINGS AND ADVISORIES
REMAIN IN EFFECT FOR THE NORTH COUNTRY TONIGHT INTO EARLY SUNDAY
MORNING WITH WIDESPREAD SLICK TRAVEL CONDITIONS OWING TO SNOW
COVERED ROADWAYS...AND POTENTIAL ICY CONDITIONS DEVELOPING AFTER
MIDNIGHT.
FORECAST REMAINS ON TRACK WITH MODERATE SNOW BEGINNING TO MIX WITH
SLEET IN SPOTS. HAVE RECEIVED RECENT SPOTTER REPORTS OF SLEET AT
LAKE PLACID NY AND MARSHFIELD VT. THIS IS GENERALLY CONSISTENT
WITH RECENT REFLECTIVITY BRIGHT BANDING EVIDENT IN MOSAIC RADAR
IMAGERY ACROSS PORTIONS OF THE NRN ADIRONDACKS AND S-CENTRAL VT.
SEEING FREEZING RAIN IN SURFACE OBSERVATIONS AROUND SYRACUSE AND
GLENS FALLS...AND A RECENT SPOTTER REPORT OF FREEZING RAIN IN
WALLINGFORD VT. BASED ON EVOLUTION OF NAM/GFS VERTICAL
TEMPERATURE PROFILES...IT CONTINUES TO APPEAR THAT ABOVE FREEZING
LAYER BETWEEN 900-850MB CONTINUES NEWD PROGRESSION BRINGING AN
EXPANSION OF SLEET ACROSS THE REGION...AND EVENTUALLY FREEZING
RAIN DURING THE PRE-DAWN HOURS. CONTINUING TO SEE STRONG 850-700MB
WAA AND ISENTROPIC ASCENT WITH THIS MIXED PCPN TRANSITION...SO
PERIODS OF MODERATE INTENSITY PCPN NEXT 3-6 HOURS CONTINUES TO
LOOK GOOD. AT THE SAME TIME...ANTECENDENT ARCTIC AIR IS HOLDING
FIRM AT THE SURFACE WITH TEMPERATURES GENERALLY IN THE UPPER TEENS
TO MID 20S AT 03Z. WITH COLD GROUND CONDITIONS...DEFINITELY
LOOKING LIKE EARLY MORNING CONCERNS FOR ICY ROAD CONDITIONS AS
FREEZING RAIN BECOMES MORE WIDESPREAD.
GENERALLY 2-5" OF SNOW...FOLLOWED BY LESSER ACCUMULATION OF
SLEET...AND THEN THE LIGHT ICE ACCUMULATION IN MOST AREAS. ALL IN
ALL...HAZARDOUS/SLOW TRAVEL CONDITIONS OVERNIGHT...WITH TREND
TOWARD ICY ROAD CONDITIONS TOWARD DAYBREAK.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH MONDAY NIGHT/...
AS OF 345 PM EST SATURDAY...AS THE WARM FRONT LIFTS NORTH OF THE
INTERNATIONAL BORDER ON SUNDAY...SURFACE TEMPS EVENTUALLY WARM
ENOUGH TO SUPPORT A CHANGEOVER TO PLAIN RAIN. RAIN TRENDS TO SOME
PATCHY DRIZZLE IN THE AFTERNOON AS A STRONG MID LEVEL DRY SLOT
WORKS INTO THE REGION. TEMPS WARM WELL ABOVE SEASONAL NORMALS WITH
HIGHS REACHING INTO THE 40S...WITH LOCALLY 50F POSSIBLE IN THE
CHAMPLAIN VALLEY. FOCUS SUNDAY AFTERNOON TURNS TOWARDS A THREAT
FOR STRONG AND GUSTY WINDS ACROSS THE SAINT LAWRENCE VALLEY AS A
STRONG LOW-MID LEVEL JET DEVELOPS AHEAD A COLD FRONT WHICH WILL
TRACK THROUGH THE REGION SUNDAY NIGHT. LATEST NAM SHOWS 50 KT
SOUTHWESTERLY WINDS AT 925MB SUNDAY AFTERNOON/EVENING COINCIDING
WITH A STRONG PRESSURE COUPLET AS THE SURFACE LOW PASSES TO THE
NORTH. THIS TRANSLATES TO SURFACE WIND GUSTS OF 40 TO PERHAPS 50
MPH WHICH MAY BE WORTHY OF A WIND ADVISORY.
COLD FRONT TRACKS THROUGH THE AREA SUNDAY NIGHT INTO MONDAY WITH
ARCTIC AIR SWEEPING IN AS MID LEVEL HEIGHTS CRASH. HIGHS MONDAY
WILL BE EARLY IN THE MORNING AND ONLY IN THE TEENS...STEADILY
FALLING THROUGH THE DAY INTO THE SINGLE DIGITS BY THE AFTERNOON.
STRONG PRESSURE GRADIENT REMAINS BETWEEN THE DEPARTING LOW AND
APPROACHING HIGH SO CANNOT RULE OUT THE POSSIBILITY OF WIND CHILL
HEADLINES...MAINLY FOR NORTHERN PORTIONS OF FORECAST AREA...FOR
MONDAY AFTERNOON INTO MONDAY NIGHT. MIN TEMPS MONDAY NIGHT
EXPECTED TO RANGE FROM AROUND ZERO TO AS LOW AS 15 BELOW IN THE
NORMALLY COLDER PORTIONS OF NORTHEAST VERMONT AND THE ADIRONDACKS.
THREAT OF SNOW SHOWERS WITH THE COLD FRONT SUNDAY NIGHT INTO
MONDAY MORNING. CHANCES FOR SNOW SHOWERS DIMINISH MONDAY AFTERNOON
AS DRIER AIR MOVES IN.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 320 AM EST SUNDAY...MORE OR LESS A PERSISTENCE FORECAST FOR
THE MIDDLE TO LATTER PORTIONS OF THE WEEK...FEATURING PERIODIC
SHSN/FLURRY ACTIVITY AND THE COLDEST AIRMASS OF THE SEASON DURING
THE WEDNESDAY NIGHT/THURSDAY TIME FRAME.
EXAMINATION OF THIS MORNING'S GLOBAL MODEL OUTPUT SHOWS BROAD
AGREEMENT IN SHOWING A WEAK NRN STREAM CLIPPER LOW SWINGING THROUGH
THE REGION TUESDAY NIGHT WITH WIDESPREAD...ALBEIT LIGHT SNOWS/SHSN.
GUIDANCE CONTINUES TO SUGGEST MEAN SFC LOW WILL TRACK SOUTH OF THE
AREA...AND GIVEN A RATHER NARROW BAND OF NARROW DYNAMICAL
FORCING...FEEL BEST ACCUMULATIONS WILL OCCUR ACROSS OUR SOUTHERN
COUNTIES. REGARDLESS...LIGHT QPF EXPECTED WITH THIS
EVENT...GENERALLY LESS THAN A QUARTER INCH. AS THIS SYSTEM DEPARTS
EAST ON WEDNESDAY...IT WILL SET THE STAGE FOR A BONAFIDE ARCTIC COLD
FRONT TO SURGE THROUGH THE AREA BY LATER IN THE DAY WITH SCT
SHSN/POTL SQUALLS. THE AIRMASS BEHIND THIS BOUNDARY IS QUITE
UGLY...WITH THIS MORNING'S GFS/ECMWF REMAINING ON BOARD SHOWING MEAN
925 MB TEMPS PLUMMETING TO NEAR -30C BY 12Z THURSDAY. ACTUAL 850 MB
TEMPS SOMEWHAT WARMER...A CLASSIC SIGNATURE FOR A TRUE ARCTIC
AIRMASS. THUS WILL MAINTAIN BROAD CONSISTENCY SHOWING LOW TEMPS BY
THURSDAY MORNING IN THE -15 TO -25F RANGE WHICH APPEAS QUITE
REASONABLE...PERHAPS A FEW DEGREES WARMER IN THE IMMEDIATE CHAMPLAIN
VALLEY. HOWEVER...THAT'S REALLY IMMATERIAL AS WIND CHILLS LOWER INTO
THE -30 TO -40F RANGE UNDER GUSTY NORTHWESTERLY WINDS CREATING
DANGEROUS OUTDOOR CONDITIONS FOR THOSE IMPROPERLY DRESSED. THIS WILL
BE THE BIG WEATHER STORY OF THE WEEK.
LOOKING FURTHER OUT...REMAINING QUITE COLD BY FRIDAY INTO NEXT
WEEKEND...BUT WITH AT LEAST SOME AIRMASS MODERATION AS CORE OF POLAR
AIRMASS TENDS TO RETREAT NORTHWARD. SCT FLURRIES/SHSN ON AND OFF
THROUGH THE PERIOD...BUT ON THE LIGHT SIDE AND MOST FOCUSED IN THE
HIGHER TERRAIN AND ACROSS THE NEW YORK SNOWBELTS.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
THROUGH 06Z MONDAY...
VARIABLE CONDS ACROSS THE REGION THROUGH THE DAY WITH LOW PRESSURE
PASSING NORTH AND WEST AND WIDESPREAD LIGHT MIXED PCPN
TRANSITIONING TO PERIODS OF LIGHT RAIN/DZ AFTER 12-15Z TIME FRAME
AT ALL TERMINALS. HIGHEST CONFIDENCE OF IFR TO OCCUR AT KMPV/KMSS
THROUGH 12Z. WINDS SOUTH/SOUTHEASTERLY 6 TO 12 KTS AND
OCCASIONALLY GUSTY THROUGH 18Z. EXCEPTION AT KMSS WHERE FLOW WILL
BE EASTERLY AROUND 10 KTS. SOUTHERLY LLWS TO 40-45KT ALSO POSSIBLE
AT SELECTED TERMINALS THROUGH 12Z WHERE ENHANCED GUSTS ARE NOT
OCCURRING. AFTER 20Z ARCTIC COLD FRONT SWINGS INTO THE REGION
WITH SCT RAIN/SHSN AND GUSTY SOUTHWESTERLY WINDS. GUSTS NEAR OR
POSSIBLY EXCEEDING 40 KTS FOR A FEW HOURS IN THE 21-00Z RANGE AT
KSLK/KMSS IMMEDIATELY BEHIND THE FRONT CREATING LOW LEVEL TURBULENCE
CONCERNS.
OUTLOOK 06Z MONDAY THROUGH WEDNESDAY...
06Z MONDAY THROUGH 12Z MONDAY...SCT SHSN/FLURRIES WITH PASSAGE OF
ARCTIC COLD FRONT.
12Z MONDAY THROUGH 18Z TUESDAY...VFR WITH HIGH PRESSURE.
18Z TUESDAY ONWARD...PERIODS OF LIGHT SNOW/SHSN AND MIX OF
MVFR/IFR WITH PASSAGE OF CLIPPER LOW TUESDAY NIGHT AND SUBSEQUENT
ARCTIC FRONTAL BOUNDARY ON WEDNESDAY.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
VTZ001-002-005-009-011-016-017.
WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR VTZ003-
004-006>008-010-012-018-019.
NY...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
NYZ026>031-035-087.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS
EVENING FOR NYZ026-027-087.
WINTER STORM WARNING UNTIL 10 AM EST THIS MORNING FOR NYZ034.
&&
SYNOPSIS...RJS
NEAR TERM...BANACOS/RJS
SHORT TERM...RJS
LONG TERM...JMG
AVIATION...JMG/LOCONTONearby
Wind Advisories in New York, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.